Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Anxiety, disoriented, losing balance, taking Mirtaz and Oleanz for depression. Should Nexito be given?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
Hi my mother 80 years of age has suddenly developed anxiety problems. Since this morning she was disoriented and kept losing her balance. She takes Mirtaz 15 and Oleanz 7.5 mg. at night prescribed for severe depression. She is now going through moments of anxiety. She was prescribed Nexito 10mg earlier. Should I give her that now as I have not been able to get a doctor to see her today being Sunday and her condition being diagnosed as requiring psychiatric attention.
Posted Thu, 4 Oct 2012 in Brain and Spine
Answered by Dr. Sudhir Kumar 8 hours later
Thank you for contacting Healthcare magic.
The current symptoms of your mother (disorientation and loss of balance) are unlikely to be related to anxiety. On the other hand, they could be a sign of brain stroke or electrolyte imbalance. For confirming the diagnosis, a CT scan of the brain and blood tests to check electrolytes are required.
You can skip her psychiatric medicines for now.
You can take your mother to a general physician if you can not get a neurologist.
Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Consultant Neurologist
Apollo Hospitals,Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor